Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2022, 5:51 PM EDT for Adams County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 13, 2022, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
316 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Issued at 315 PM EDT Mon Jun 13 2022
Severe thunderstorms are possible this afternoon into tonight, with
damaging winds as the main threat. Hot and humid conditions will
settle in after that, with temperatures in the mid-to-upper 90s
Tuesday and Wednesday and heat indices from 100 to around 110.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 315 PM EDT Mon Jun 13 2022
A warm front is expected to lift northward today across the region.
A moist airmass, steep mid-level lapse rates, and extreme
instability will be in place, but a strong cap associated with the
incoming ridge may hinder convection. Morning models continued to
have a spread of solutions for how today/tonight's system evolves.
Scattered storms have developed south of the area this afternoon and
have the potential for damaging wind, hail, isolated tornadoes, and
locally heavy rainfall. These storms are expected to move north with
the lifting warm front, but generally stay south of the US-30
corridor within the severe watch area. There is higher confidence in
a severe wind threat associated with a bowing segment coming through
later this evening/tonight, however confidence remains somewhat low
with the exact location and timing. SPC has a day 1 enhanced risk
for most of the CWA. A Severe Thunderstorm Watch is in effect for
areas south of US-30 in Indiana until 10 PM EDT.
Temperature wise, most of the area will fall into the upper 60s to
mid 70s tonight. The next big story is the heat and humidity. Highs
Tuesday will rise into the mid-to-upper 90s. Hot temperatures
coupled with high humidities will allow heat indices to climb to
around 100 to 110.&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 315 PM EDT Mon Jun 13 2022
Tuesday night will not offer much relief from the muggy conditions.
Low temperatures are expected to drop only into the mid 70s.
Temperatures return to the upper 90s on Wednesday, with heat indices
once again around 100 to 110. Again, not much relief expected
Wednesday night, with lows in the mid-to-upper 70s. The Excessive
Heat Watch will be upgraded to an Excessive Heat Warning for the
entire CWA for Tuesday afternoon through Wednesday evening.
A front moves through Wednesday night into Thursday, bringing the
next chance of showers and storms to the area. Temperatures will
gradually cool off into the low-to-mid 80s to end the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1250 PM EDT Mon Jun 13 2022
A warm front will lift into the area this afternoon with chances
for widely scattered storms during the mid-late afternoon.
Point chances remain too low for anything more than a VCTS mention
during this time. Mainly VFR otherwise outside of any convection.
Confidence diminishes tonight as there remains potential for a
MCS/convective line to clip KSBN/KFWA sometime this evening or the
early overnight. This hinges on how quickly and where upstream
convection becomes rooted in the surface and grows upscale into a
healthy convective system. Later development may result in any
organized convection missing the terminals to the northeast,
while earlier timing could result in a direct hit
(restrictions/strong-severe winds). Confidence is low with
significant amendments possible for this evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Excessive Heat Watch from Tuesday afternoon through Wednesday
evening for INZ003>009-012>018-020-022>027-032>034.
Heat Advisory until noon EDT /11 AM CDT/ Tuesday for INZ003-004-
012>016-020-022>027-032>034.
MI...Excessive Heat Watch from Tuesday afternoon through Wednesday
evening for MIZ077>081.
OH...Excessive Heat Watch from Tuesday afternoon through Wednesday
evening for OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Carpenter
SHORT TERM...Carpenter
LONG TERM...Carpenter
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 13, 3:28 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 328 PM EDT Mon Jun 13 2022 INZ005>009-017-018-MIZ077>081-OHZ001-002-004-005-015-016-024-025- 141930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 328 PM EDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. More storms are possible this afternoon and this evening. Storms may become severe and produce damaging winds and large hail. A few tornadoes are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ013-015-020-022>027-032>034-141930- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay- 328 PM EDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. More storms are possible this afternoon and this evening. Storms may become severe and produce damaging winds and large hail. A few tornadoes are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-004-012-014-016-141930- La Porte-St. Joseph IN-Starke-Marshall-Kosciusko- 328 PM EDT Mon Jun 13 2022 /228 PM CDT Mon Jun 13 2022/ ...HEAT ADVISORY IN EFFECT UNTIL NOON EDT /11 AM CDT/ TUESDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TUESDAY TO MIDNIGHT EDT /11 PM CDT/ WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. More storms are possible this afternoon and this evening. Storms may become severe and produce damaging winds and large hail. A few tornadoes are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-141930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 328 PM EDT Mon Jun 13 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms may become severe today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 5:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG ROANOKE 40.97N 85.38W
06/13/2022 HUNTINGTON IN LAW ENFORCEMENT
TREE DOWN ACROSS THE ROADWAY AT 2592 E 1100
N IN ROANOKE. TIME ESTIMATED FROM RADAR.
&&
MJLocal storm report, Jun 13, 5:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ROANOKE 40.97N 85.38W
06/13/2022 M0.70 INCH HUNTINGTON IN PUBLIC
&&
MJLocal storm report, Jun 13, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 3 S FORT WAYNE 41.04N 85.14W
06/13/2022 M0.88 INCH ALLEN IN PUBLIC
TIME ESTIMATED FROM RADAR.
&&
MJThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:01 AM EDT | Excessive Heat Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 13 hr |
| Jun 13, 6:28 AM EDT | Heat Advisory | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 8 more | 17 hr |
| Jun 13, 3:25 PM EDT | Excessive Heat Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 56 hr |
| Jun 13, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells | 29 min |
| Jun 13, 4:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 62 min |
| Jun 13, 5:04 PM EDT | Severe Thunderstorm Warning | IWX | White | 26 min |
| Jun 13, 7:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jun 13, 7:11 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 23 min |
| Jun 13, 7:41 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.